Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 13, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Dec 6, 2009, 2:22 AM PST. It took effect at Dec 7, 2009, 9:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 6, 2009, 2:22 AM PST (10:22 UTC)
- In effect from
- Dec 7, 2009, 9:00 AM PST
- Expired
- Dec 6, 2009, 1:05 PM PST
- In force
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
170 WHUS76 KSGX 061022 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 222 AM PST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY FOR THE INNER AND OUTER WATERS FROM MID MORNING MONDAY THROUGH MID MORNING TUESDAY... .A STRONG COLD FRONT WILL MOVE IN LATE TONIGHT THROUGH TUESDAY MORNING WITH HEAVY RAIN AT TIMES AND STRONG GUSTY WINDS. THE WINDS WILL BEGIN TO INCREASE LATE TONIGHT WITH STRONG GUSTY WINDS DEVELOPING BY MID MORNING MONDAY. THE STRONG WINDS WILL CONTINUE THROUGH TUESDAY MORNING. WINDS COULD BE NEAR GALE FORCE MONDAY AFTERNOON THROUGH THE NIGHT. SEAS WILL INCREASE AND BECOME QUITE HAZARDOUS MONDAY MORNING AND CONTINUE THROUGH TUESDAY MORNING. PZZ750-775-062200- /O.NEW.KSGX.SC.Y.0013.091207T1700Z-091208T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 222 AM PST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 10 AM PST TUESDAY. STRONG GUSTY WINDS OF 20 TO 25 KT WITH GUSTS TO 30 KT WILL DEVELOP BY AROUND MID MORNING MONDAY AND CONTINUE THROUGH TUESDAY MORNING. SEAS WILL INCREASE TO 10 TO 12 FT DURING MONDAY MORNING AND CONTINUE THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WHITLOW
2 follow-up statements
602 WHUS76 KSGX 061738 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 938 AM PST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY FOR THE INNER AND OUTER WATERS FROM MID MORNING MONDAY THROUGH MID MORNING TUESDAY... .A STRONG COLD FRONT WILL MOVE IN LATE TONIGHT THROUGH TUESDAY MORNING WITH HEAVY RAIN AT TIMES AND STRONG GUSTY WINDS. THE WINDS WILL BEGIN TO INCREASE LATE TONIGHT WITH STRONG GUSTY WINDS DEVELOPING BY MID MORNING MONDAY. THE STRONG WINDS WILL CONTINUE THROUGH TUESDAY MORNING. WINDS COULD BE NEAR GALE FORCE MONDAY AFTERNOON THROUGH THE NIGHT. SEAS WILL INCREASE AND BECOME QUITE HAZARDOUS MONDAY MORNING AND CONTINUE THROUGH TUESDAY MORNING. PZZ750-775-070430- /O.CON.KSGX.SC.Y.0013.091207T1700Z-091208T1800Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 938 AM PST SUN DEC 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 10 AM PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 10 AM PST TUESDAY. STRONG GUSTY WINDS OF 20 TO 25 KT WITH GUSTS TO 30 KT WILL DEVELOP BY AROUND MID MORNING MONDAY AND CONTINUE THROUGH TUESDAY MORNING. SEAS WILL INCREASE TO 10 TO 12 FT DURING MONDAY MORNING AND CONTINUE THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HORTON
681 WHUS76 KSGX 062105 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 105 PM PST SUN DEC 6 2009 ...GALE WATCH FOR THE INNER AND OUTER WATERS FROM MID MORNING MONDAY THROUGH LATE MONDAY NIGHT... .A STRONG COLD FRONT WILL MOVE IN MONDAY THROUGH TUESDAY MORNING WITH HEAVY RAIN AT TIMES AND STRONG GUSTY WINDS. THE WINDS WILL BEGIN TO INCREASE LATE TONIGHT WITH STRONG GUSTY WINDS DEVELOPING BY MID MORNING MONDAY. THE STRONG WINDS WILL CONTINUE THROUGH TUESDAY MORNING. WINDS COULD BE GALE FORCE MONDAY AFTERNOON THROUGH THE NIGHT. SEAS WILL INCREASE AND BECOME QUITE HAZARDOUS MONDAY MORNING AND CONTINUE THROUGH TUESDAY MORNING. PZZ750-775-070600- /O.CAN.KSGX.SC.Y.0013.091207T1700Z-091208T1800Z/ /O.NEW.KSGX.GL.A.0002.091207T1700Z-091208T1400Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 105 PM PST SUN DEC 6 2009 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. STRONG GUSTY WINDS OF 20 TO 30 KT WITH GUSTS TO 40 KT WILL DEVELOP BY AROUND MID MORNING MONDAY AND CONTINUE THROUGH MONDAY NIGHT. SEAS WILL INCREASE TO 10 TO 12 FT DURING MONDAY MORNING AND CONTINUE THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MAXWELL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 1:45 AM PST, 37 minutes earlier.
Area forecast discussion, Dec 6, 1:45 AM PST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 145 AM PST SUN DEC 6 2009 .SYNOPSIS...A COLD...DEVELOPING LOW PRESSURE SYSTEM FROM THE NORTH WILL BRING COOL AND MOSTLY CLOUDY WEATHER TODAY WITH A FEW SHOWERS. THIS SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA MONDAY INTO TUESDAY BRINGING RAIN...HEAVY AT TIMES...A LOT OF MOUNTAIN SNOW AND STRONG WINDS MONDAY INTO TUESDAY. A WARMER...WEAKER STORM WILL BRING LIGHTER AMOUNTS OF RAIN ON THURSDAY. MOSTLY CLOUDY NEXT WEEKEND WITH CHANCES OF PRECIPITATION AS A SYSTEM MOVES BY MOSTLY TO THE NORTH OF THE AREA. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. MARINE LAYER 6000 FT DEEP...BUT THE STRATUS BASE HAS RISEN TO 4000 FEET. THE THINNING STRATOCU LAYER IS EVIDENT IN THE SATELLITE LOOP. BENEATH THE CLOUDS THE AIR IS COLD AND DRY. SO NOT EXPECTING MUCH PRECIP TODAY. WILL KEEP SLIGHT CHANCE IN TO COVER PATCHY DRIZZLE OR ISOLATED SHOWERS PARTICULARLY FOR MT SLOPES AND FOOTHILLS. MODELS CONSISTENT WITH CARVING A COLD 525 POSITIVE TILT TROF OVER N CALIF BY THIS EVENING. THAT PUTS US IN STRONG MOIST 555 W FLOW ALOFT WHICH WILL THICKEN THE CLOUDS OVERNIGHT WITH INCREASING CHANCES OF PRECIP. THE TROF INTENSIFIES...DEVELOPING A 150 KT JET MAX AND STRONG COLD FRONT...THAT COME THROUGH ALL OF SOCAL ON MON. S-SW FLOW AT THE SURFACE AND STRONG W FLOW ALOFT...ALONG WITH INSTABILITY... WILL PRODUCE HEAVY RAIN AND MT SNOW MON-MON NIGHT...SO THE WINTER STORM WATCH LOOKS GOOD. MIGHT NEED A FLASH FLOOD WATCH WEST OF THE MTS. STORM TOTALS SHOULD RANGE FROM 3/4 TO 1.5 INCHES IN COASTS AND VALLEYS TO 3 INCHES IN THE LOWER ELEVATION OF THE MTS. THE SNOW LEVEL WILL BE AROUND 5000 FT MON PM...LOWERING TO 4000 FT MON NIGHT...WITH 1 FT OF SNOW AT RESORT LEVEL AND 2-3 FEET AT HIGHER ELEVATIONS. EVEN SAN DIEGO MTS SHOULD GET 1/2 FT OF SNOW. STRONG WINDS COULD CAUSE NEAR BLIZZARD CONDITIONS AT TIMES WITH THAT STRONG JET MAX COMING THROUGH. WILL LIKELY NEED HIGH WIND WARNINGS IN LOWER MTS AND DES...PARTICULARLY IN SAN DIEGO COUNTY MON NIGHT INTO TUE. LINGERING SHOWERS TUE MORNING. PARTLY CLOUDY AND BREEZY TUE PM WITH 564 WNW FLOW ALOFT. WARMER AND CLEARER WED UNDER WEAK 567 RIDGE... WHICH IS A CHANGE FROM PREVIOUS MODELS. THE NEXT SYSTEM IS NOW PROGGED TO ARRIVE THU MORNING. IT WILL BE A FAST MOVING WEAK COLD FRONT WITH 1/4 TO 1/2 INCH OF RAIN ON THE FLATS. WITH 564 WNW FLOW ALOFT DURING FRONTAL PASSAGE...EXPECT SNOW LEVELS TO BE ABOVE 6500 FT WITH 4 TO INCHES OF SNOW. COOL MOIST FLOW WILL LIKELY KEEP SCATTERED LIGHT SHOWERS GOING INTO FRIDAY MORNING...THEN CLEARING UNDER A WEAK 570 RIDGE FOR MOST OF FRIDAY. STRONG ZONAL FLOW PATTERN SETS UP BY NEXT WEEKEND...WITH A LOT OF MOISTURE STAYING NORTH OF US. LOOKS LIKE WE WILL BE ON THE DRY SOUTHERN SIDE OF THE JET STREAM UNDER MOSTLY 570 WEST FLOW ALOFT. MAY MANAGE TO GET 1/4 TO 1/2 INCH OF RAIN ON THE FLATS DUE TO THICK MID AND HIGH CLOUDS. CLEARING MON DEC 14...THEN WARMER WITH WEAK-MOD 12 MB OFFSHORE FLOW UNDER A 575 UPPER HIGH BY TUE DEC 15. && .AVIATION... 060830Z...VERY DEEP MARINE LAYER. BASES AROUND 4-5K FT MSL WITH THE TOP ABOUT 7-8K FT. VSBY ABOVE 7SM. LOCAL DRIZZLE AND LIGHT RAIN AT TIMES THROUGH THIS MORNING AND POSSIBLY THROUGH TONIGHT. MAJOR COLD FRONT MOVING IN LATE TONIGHT THROUGH MONDAY WITH HEAVY RAIN AT TIMES AND VERY WINDY. BASES WILL BE LOWERING LATE TONIGHT...DOWN TO AROUND 1K FT AND LOWER IN HEAVY RAIN WITH VSBY BELOW 1SM AT TIMES. HEAVY RAIN MOVING IN THE AREA EARLY TO MID MORNING MONDAY. && .MARINE... 060830Z...A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE SUNDAY NIGHT THROUGH MONDAY. IT WILL BE VERY WINDY MONDAY AND SEAS WILL BE HAZARDOUS. SMALL CRAFT ADVISORY FOR INNER AND OUTER WATERS OFF SAN DIEGO COUNTY FROM MID MONDAY MORNING THROUGH MID TUESDAY MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. EXTENDED HYDROLOGIC FORECAST...SEE LAXESFSGX. WINTER STORM WATCH...SEE LAXWSWSGX. SMALL CRAFT ADVISORY...SEE LAXMWWSGX. && PUBLIC...MACKECHNIE AVIATION...WHITLOW
Hazardous weather outlook, Dec 5, 1:20 PM PST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 120 PM PST SAT DEC 5 2009 CAZ042-043-048-050-055>058-060>062-PZZ750-775-061200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 120 PM PST SAT DEC 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A COUPLE OF STORM SYSTEMS WILL BRING RAIN AND MOUNTAIN SNOW AND LARGER SURF NEXT WEEK. THE FIRST SYSTEM WILL BRING RAIN...WIND AND SNOW FROM SUNDAY NIGHT INTO EARLY TUESDAY. HEAVY SNOW WILL FALL IN THE MOUNTAINS. HEAVY RAIN IS LIKELY AT LOWER ELEVATIONS. A WINTER STORM WATCH IS IN EFFECT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS MONDAY AND MONDAY NIGHT. A SECOND STORM THURSDAY AND FRIDAY WILL BRING WIDESPREAD RAINS...BUT THE SNOW LEVEL WILL BE MUCH HIGHER. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE/MAXWELL
In the hours before
Special weather statement, Dec 5, 8:33 PM PST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 833 PM PST SAT DEC 5 2009 CAZ042-043-048-050-055>058-060>062-061400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 833 PM PST SAT DEC 5 2009 ...WET WEATHER IS EXPECTED FOR MUCH OF THE COMING WEEK... ...A MAJOR SNOW STORM IN THE MOUNTAINS IS COMING MONDAY AND MONDAY NIGHT... SEVERAL WEATHER SYSTEMS ARE FORECAST TO IMPACT SOUTHERN CALIFORNIA THIS COMING WEEK. THE FIRST SYSTEM IS WILL BRING RAIN...WIND AND SNOW TO THE REGION MAINLY MONDAY AND MONDAY NIGHT. THIS WILL BE A COLD STORM AND WILL LOWER SNOW LEVELS TO 4000 FEET OR LOWER. MODERATE TO HEAVY SNOW WILL FALL IN THE MOUNTAINS WITH A FOOT OR MORE LIKELY AT THE HIGHER ELEVATIONS...ESPECIALLY IN SAN BERNARDINO COUNTY. VERY STRONG WINDS WILL ACCOMPANY THE SNOW IN THE MOUNTAINS MONDAY AND MONDAY NIGHT. AT LEAST AN INCH OF RAIN IS EXPECTED AT LOWER ELEVATIONS. A SECOND STORM IS EXPECTED TO BRING HEAVIER PRECIPITATION LATE WEDNESDAY INTO FRIDAY. THIS STORM WILL BE WARMER...DRAWING TROPICAL MOISTURE FROM THE WEST PACIFIC. WIDESPREAD HEAVY RAINFALL IS EXPECTED AND THE SNOW LEVEL WILL BE MUCH HIGHER. LARGE SURF AND HAZARDOUS BOATING CONDITIONS WILL ARRIVE WITH EACH OF THESE STORMS. STAYED TUNED FOR UPDATES ON THIS DEVELOPING WEATHER EVENT. LISTEN TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WEATHER.GOV/SANDIEGO FOR THE LATEST UPDATES OF FORECASTS AND WARNINGS. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 11:16 AM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 16 hr |
| Dec 6, 12:27 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 39 hr |
| Dec 6, 1:05 PM PST | Gale Watch | SGX | 13 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.